Alert archive / Pennsylvania / Special Weather Statements in 2015
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 14, 2015, 4:21 AM EDT for Lebanon County, Pennsylvania. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 4:21 AM EDT (08:21 UTC)
- Expired
- Jul 14, 2015, 5:00 AM EDT
- In force
- 39 min
- Issued by
- NWS State College, PA
County Lebanon County, PA
The radar
The State College radar (KCCX), 139 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224
WWUS81 KCTP 140821
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 AM EDT TUE JUL 14 2015
PAZ057-059-140900-
DAUPHIN PA-LEBANON PA-
421 AM EDT TUE JUL 14 2015
...A THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT DAUPHIN AND
LEBANON COUNTIES UNTIL 500 AM EDT...
AT 418 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
MIDDLETOWN...MOVING NORTHEAST AT ONLY 10 MPH.
VERY HEAVY RAIN IS EXPECTED WITH THIS THUNDERSTORM. HARRISBURG
INTERNATIONAL AIRPORT HAS PICKED UP AROUND AN INCH OF RAIN IN THE
LAST 45 MINUTES.
THE THUNDERSTORM WITH HEAVY RAIN WILL BE NEAR...
HERSHEY AND LAWN AROUND 450 AM EDT.
CAMPBELLTOWN AROUND 455 AM EDT.
PALMYRA...ANNVILLE AND MOUNT GRETNA HEIGHTS AROUND 500 AM EDT.
OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM WITH HEAVY RAIN INCLUDE
AVON HEIGHTS...MOUNT GRETNA...AND ONO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN URBAN AREAS...SOME MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO
WATER COVERING THE ROADWAY.
&&
LAT...LON 4019 7659 4017 7663 4015 7669 4016 7669
4015 7670 4014 7673 4017 7675 4018 7677
4025 7683 4055 7654 4031 7623
TIME...MOT...LOC 0818Z 237DEG 10KT 4022 7669
$$
DANGELOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 1:36 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 14, 1:36 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 136 AM EDT TUE JUL 14 2015 .SYNOPSIS... A SLOW MOVING UPPER TROUGH AND SURFACE WARM FRONT OVER THE AREA WILL BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS TONIGHT INTO TUESDAY NIGHT. HIGH PRESSURE BUILDING SOUTHEAST FROM THE GREAT LAKES WILL BRING A DRIER WEATHER PATTERN DURING THE SECOND HALF OF THE WEEK BEFORE INCREASING HEAT AND HUMIDITY RETURN FOR NEXT WEEKEND...ALONG WITH DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... THE EARLIER...NEARLY SOLID LINE OF LIGHT TO MODERATE SHOWERS /WITH SEVERAL EMBEDDED THUNDERSTORMS/...HAS CONSOLIDATED INTO 2 OR 3 CLUSTERS OF CONVECTION /ONE ENTERING WARREN COUNTY...AND THE SECOND/LARGER AREA OF SHRA/TSRA PUSHING INTO THE LAUREL HIGHLANDS/. BOTH AREAS WERE ASSOCIATED WITH COMPACT/MID LEVEL VORT MAXES. THESE POCKETS OF ENERGY /ABOVE A SLOWLY NEWD ADVANCING WARM FRONT/ WILL LIKELY DRIFT ENE ACROSS THE CWA OVERNIGHT...TRIGGERING ADDITIONAL SCATTERED SHRA/ISOLATED TSRA. THE PAST SEVERAL RUNS OF THE HRRR CONTINUE TO SHOW AN OVERALL DECREASING TREND IN COVERAGE OF THE PRECIP. HOWEVER...AS PWATS INCREASE BY ANOTHER 0.25 TO 0.50 INCH OVERNIGHT /TO BETWEEN 1.5-1.75 INCHES/...SCATTERED MODERATE TO BRIEFLY HEAVY SHOWERS AND A FEW RUMBLES OF THUNDER WILL DRIFT ACROSS THE CENTRAL MTNS THROUGH ABOUT 07Z...BEFORE REACHING THE MIDDLE SUSQ VALLEY AFTER 08Z TUESDAY. A MUCH MILDER AND MORE HUMID NIGHT IS IN STORE FOR THE REGION AS PLENTY OF MID LEVEL CLOUDS LINGER...AND SFC DEWPOINTS IN THE LOWER-MID 60S REMAIN STEADY...OR SLOWLY CREEP UP LATE TONIGHT. LOW TEMPS EARLY TUESDAY WILL VARY FROM NEAR 60F IN THE COLDEST RURAL VALLEYS UP NORTH...TO ABOUT 66 OR 67F IN THE METRO AREAS THROUGHOUT THE LOWER SUSQ VALLEY. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... TUESDAY SHOULD BE THE MOST ACTIVE DAY OF THE WEEK AS THE UPPER TROUGH DROPPING OUT OF THE GR LAKES BRINGS A LOW AND SOMEWHAT COMPLICATED FRONTAL SYSTEM INTO THE REGION. WARM FRONT WILL BE SPLITTING THE STATE NW/SE EARLY...WITH A COLD FRONT/OCCLUSION PUSHING INTO THE STATE DURING THE DAY /WITH MODELS INDICATING THAT SOME SORT OF SECONDARY LOW WILL TRY TO FORM NEAR THE DELMARVA PENINSULA BY LATE DAY/. PRECIP SHOULD BE ONGOING TO START THE PERIOD ACROSS THE WEST. AS THE UPPER TROUGH DEEPENS OVERHEAD...GUIDANCE SHOWS STEEPENING MID LEVEL LAPSE RATES WITH CAPES IN EXCESS OF 1000J BY AFTERNOON. WIND FIELDS WILL NOT BE TERRIBLY IMPRESSIVE WHICH WILL MINIMIZE THE THREAT OF SEVERE STORMS...BUT WITH PWATS QUICKLY SURGING UP OVER 1.5"...SLOWER MOVING CONVECTION COULD PRESENT LOCALIZED FLOODING PROBLEMS. WPC HAS THE SOUTHERN HALF OF THE FCST AREA IN A SLIGHT RISK FOR EXCESSIVE RAINS WITH BASIN AVERAGE AMOUNTS OF .50" TO 1.00" POSSIBLE. DON/T PLAN ANY FLOOD WATCHES AT THIS TIME...JUST HIGHLIGHTING THE POTENTIAL IN OUR DISCUSSIONS AND MENTIONED SOME TSTMS MAY CONTAIN HEAVY RAINFALL IN THE GRIDS/ZONES. PLENTY OF CLOUDS AND INCREASING PRECIP COVERAGE WILL KEEP DAYTIME HIGHS SLIGHTLY BELOW MID JULY NORMALS IN NW HALF. HIGHS LOOK TO PEAK IN THE LWR/MID 80S IN THE SE. MAIN COLD FRONT GRADUALLY WORKS ACROSS CWA FROM GREAT LAKES TUE NIGHT...BUT WEAK LOW ALONG INITIAL COLD FRONT/OCCLUSION WILL SLIDE FROM THE MID ATLANTIC STATES TO NEW ENGLAND KEEPING MENTION OF SHOWERS IN THE SE THROUGH THE NIGHT. DRIER AIR WILL SLIDE IN BEHIND THE FRONT...WITH A LOWS DROPPING TO AROUND 60 IN THE NORTH. WHILE MUGGY CONDITIONS PERSIST IN THE SE WITH LOWS HANGING NEAR 70F. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... THE ANOMALOUS MID-LEVEL TROUGH AND ASSOCIATED "DEEP" SFC LOW ALONG THE NRN MID ATLANTIC COAST AT THE START OF THE PERIOD WILL SHIFT OFFSHORE BY 00Z THU. HIGH PRESSURE INITIALLY CENTERED OVER NWRN ONTARIO WILL MIGRATE EWD THRU QUEBEC/NRN NEW ENGLAND INTO THE NRN ATLANTIC BY SATURDAY. 500MB HEIGHTS SHOULD STEADILY REBOUND THROUGH THE WEEKEND WITH VERY WARM AND HUMID CONDITIONS FORECAST. CENTRAL PA IS CURRENTLY NEAR/AT THE CLIMATOLOGICAL HOTTEST TIME OF THE YEAR /JULY 11-20/. SHOWERS SHOULD EXIT SOUTHERN/EASTERN AREAS EARLY WEDNESDAY. A LARGE AREA OF BELOW NORMAL PW AIR WILL OVERSPREAD THE NORTHEAST AND MID ATLANTIC STATES WED NGT THROUGH THURSDAY WHICH WILL ENSURE DRY WX DURING THIS TIME. MUCH OF FRIDAY ALSO LOOKS DRY WITH A VERY LOW RISK (20% OR LESS) OF A LATE DAY SHOWER/TSTM ACROSS THE FAR WRN ALLEGHENIES. WED/THU NIGHTS WILL BE REFRESHINGLY COOL WITH A FEW SPOTS IN THE NRN TIER LKLY DROPPING INTO THE MID/UPPER 40S. THE UPSTREAM FLOW ALOFT IS FCST TO BE MAINLY ZONAL ON THE NRN PERIPHERY OF SRN PLAINS RIDGE...FROM THE MIDWEST THROUGH THE GREAT LAKES WITH WEAK TROUGHING LKLY ALONG OR OFFSHORE THE EASTERN SEABOARD. NRN STREAM S/WVS MOVING INTO THE AREA FROM THE WNW MAY BE A FOCUS FOR SHOWERS/TSTMS. THE SFC PATTERN LOOKS VERY DIFFUSE OVER THE WEEKEND WITH MODEL DATA SUGGESTING POTENTIAL FOR MAINLY AFTERNOON CONVECTION. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... A WEAKENING UPPER LEVEL DISTURBANCE WILL PUSH THROUGH CENTRAL PA OVERNIGHT...ACCOMPANIED BY A DWINDLING LINE OF SHRA/TSRA. AN AREA OF SHOWERS IN NORTHERN MARYLAND IS MOVING NORTHEAST AND WILL LIKELY AFFECT THE KMDT AND KLNS 10-12Z. SHOWERS JUST TO THE NORTH OF KBFD WILL ALSO MOVE NORTHEAST. OVERNIGHT...THE MAIN AVIATION CONCERN WILL BE THE POTENTIAL OF LOW CIGS RESULTING FROM MOIST SOUTH-SERLY FLOW ASCENDING THE HIGHER TERRAIN OF CENTRAL PA. SOUTHERLY FLOW CLIMATOLOGY SUGGESTS KBFD IS MOST LIKELY TO EXPERIENCE IFR CONDS. HOWEVER...CAN/T RULE OUT BRIEF IFR CONDS OVR MOST OTHER CENTRAL PA AIRFIELDS...MAINLY BTWN 06Z-12Z. EXPECT ANY LOW CIGS TO LIFT BY LATE AM...AS A WARM FRONT LIFTS NE THRU THE REGION. WIDESPREAD VFR CONDS EXPECTED TUE AFTN. HOWEVER...SCT TSRA ARE LIKELY TO DEVELOP DURING THE PM HOURS...PRODUCING BRIEF VIS REDUCTIONS IN SPOTS. OUTLOOK... WED...EARLY AM LOW CIGS LIKELY ACROSS THE W MTNS. THU-FRI...NO SIG WX EXPECTED. SAT...SCT PM TSRA IMPACTS POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT/RXR NEAR TERM...LAMBERT SHORT TERM...RXR LONG TERM...STEINBUGL AVIATION...FITZGERALD/TYBURSKI
Hazardous weather outlook, Jul 14, 3:17 AM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 317 AM EDT TUE JUL 14 2015 PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-058-150730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 317 AM EDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SLOW MOVING THUNDERSTORMS COULD CREATE HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. PAZ024>028-033>036-056-057-059-063>066-150730- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 317 AM EDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SLOW MOVING THUNDERSTORMS WILL PRODUCE HEAVY RAIN. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORM WIND DAMAGE AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 14, 4:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 AM EDT TUE JUL 14 2015
PAZ057-059-140900-
DAUPHIN PA-LEBANON PA-
421 AM EDT TUE JUL 14 2015
...A THUNDERSTORM WITH VERY HEAVY RAIN WILL AFFECT DAUPHIN AND
LEBANON COUNTIES UNTIL 500 AM EDT...
AT 418 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
MIDDLETOWN...MOVING NORTHEAST AT ONLY 10 MPH.
VERY HEAVY RAIN IS EXPECTED WITH THIS THUNDERSTORM. HARRISBURG
INTERNATIONAL AIRPORT HAS PICKED UP AROUND AN INCH OF RAIN IN THE
LAST 45 MINUTES.
THE THUNDERSTORM WITH HEAVY RAIN WILL BE NEAR...
HERSHEY AND LAWN AROUND 450 AM EDT.
CAMPBELLTOWN AROUND 455 AM EDT.
PALMYRA...ANNVILLE AND MOUNT GRETNA HEIGHTS AROUND 500 AM EDT.
OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM WITH HEAVY RAIN INCLUDE
AVON HEIGHTS...MOUNT GRETNA...AND ONO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN URBAN AREAS...SOME MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO
WATER COVERING THE ROADWAY.
&&
LAT...LON 4019 7659 4017 7663 4015 7669 4016 7669
4015 7670 4014 7673 4017 7675 4018 7677
4025 7683 4055 7654 4031 7623
TIME...MOT...LOC 0818Z 237DEG 10KT 4022 7669
DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:07 PM EDT | Special Weather Statement | CTP | Warren | 53 min |
| Jul 14, 8:39 AM EDT | Areal Flood Advisory | CTP | Schuylkill | 3 hr |
| Jul 14, 2:32 PM EDT | Special Weather Statement | CTP | McKean | 58 min |
| Jul 14, 3:16 PM EDT | Special Weather Statement | CTP | Somerset | 44 min |
| Jul 14, 3:26 PM EDT | Special Weather Statement | CTP | McKean | 64 min |
| Jul 14, 3:37 PM EDT | Severe Thunderstorm Warning | CTP | Elk, McKean | 68 min |
| Jul 14, 3:50 PM EDT | Special Weather Statement | CTP | Cameron | 40 min |
| Jul 14, 3:55 PM EDT | Special Weather Statement | CTP | Bedford, Blair | 65 min |
| Jul 14, 4:11 PM EDT | Special Weather Statement | CTP | Centre | 64 min |
| Jul 14, 4:27 PM EDT | Special Weather Statement | CTP | Cameron, Clinton, Potter | 33 min |
| Jul 14, 4:35 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton | 55 min |
| Jul 14, 4:48 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Centre, Huntingdon | 72 min |
| Jul 14, 4:56 PM EDT | Special Weather Statement | CTP | Centre, Clinton | 49 min |
| Jul 14, 5:12 PM EDT | Special Weather Statement | CTP | Tioga | 78 min |
| Jul 14, 5:25 PM EDT | Severe Thunderstorm Warning | CTP | Clinton | 65 min |
| Jul 14, 5:30 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Potter, Tioga | 90 min |
| Jul 14, 6:08 PM EDT | Special Weather Statement | CTP | Cameron | 22 min |
| Jul 14, 6:16 PM EDT | Special Weather Statement | CTP | Fulton | 14 min |
| Jul 14, 6:22 PM EDT | Special Weather Statement | CTP | Blair | 23 min |
| Jul 14, 6:36 PM EDT | Special Weather Statement | CTP | Cameron | 39 min |
| Jul 14, 6:52 PM EDT | Special Weather Statement | CTP | Elk | 38 min |
| Jul 14, 7:20 PM EDT | Areal Flood Advisory | CTP | Tioga | 3 hr |
| Jul 14, 7:25 PM EDT | Special Weather Statement | CTP | Clearfield | 35 min |
| Jul 14, 7:30 PM EDT | Special Weather Statement | CTP | Lycoming | 30 min |
Nearby
Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.